Recently my doctor prescribed Lipitor for raising my HDL as it's been consistently a few points below the norm in the last few blood tests, my LDL has stayed around 117 and my total cholesterol has stayed around 170. I could be in better shape, I'm 5'11" and recently added a few pounds , now 200 lbs. A1C has been 1 point over the high range, all else is normal, I can run 2 miles in less than 18 minutes and don't smoke or drink. Is this the right medicine for raising HDL and am I really a candidate for this serious drug?
Strange, when I convert 117 mg/dl (USA) to mmol/L in UK system I get 3.
3 mmol/L is fantastic. If your LDL is this level WITHOUT statins, then I wouldn't take them.
My HDL doesn't rise with statins, but my LDL drops which makes the ratio look better. Exercise is good for raising HDL, but your levels look fine. I would question this with your Doctor because you don't want your LDL so low that you end up with psychological issues such as loss of memory.
Yes ed34 you're completely right, 39 for LDL and a value of 3 in UK . By the way, as I had just started (first day) and had a bad but not severe reaction, - completely knocked out, tired all day among other side-effects I don't think I'm a good candidate for this drug. There must be another way or medication that can raise HDL.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.